MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8699G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in (b)(6) 2025 and suture was used.During the procedure, it was reported by the distributor per account that suture is pulling off the needle.There were no injuries or adverse event to the patient.Product is available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: - when did the needle pull off from the suture thread (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? ¿ when suture was being used to pass tissue - how many devices demonstrated the reported alleged deficiency? ¿ 4 - who would receive the credit: customer or distributor? ¿ customer - please provide the purchase order.¿ unsure exact purchase order.- to whom should the shipper kit be sent? please provide the contact name, department, street address (including zip code), email address, and phone number.Please do not use a p.O.Box.¿ (please refer to the attached email) - please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.¿ the 4 were disposed of in sharps.There are 3 remaining in box that has not been open and is in office.- please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).¿ ec (please refer to the attached email) cma.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/31/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one open box with three (3) unopened samples were received for analysis.Product code 699g.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
PRLNE BLU 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23704196
Report Number2210968-2025-13507
Device Sequence Number10649456
Product Code GAW
UDI-Device Identifier10705031019263
UDI-Public(01)10705031019263(17)300331(10)107QHA
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8699G
Device Lot Number107QHA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown